AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Advances in the Mathematical Sciences
Asymptotic Methods for Wave and Quantum Problems
Edited by: M. V. Karasev, Moscow Institute of Electronics and Mathematics, Russia

American Mathematical Society Translations--Series 2
Advances in the Mathematical Sciences
2003; 284 pp; hardcover
Volume: 208
ISBN-10: 0-8218-3336-7
ISBN-13: 978-0-8218-3336-0
List Price: US$135
Member Price: US$108
Order Code: TRANS2/208
[Add Item]

The collection consists of four papers in different areas of mathematical physics united by the intrinsic coherence of the asymptotic methods used. The papers describe both the known results and most recent achievements, as well as new concepts and ideas in mathematical analysis of quantum and wave problems.

In the introductory paper "Quantization and Intrinsic Dynamics" a relationship between quantization of symplectic manifolds and nonlinear wave equations is described and discussed from the viewpoint of the weak asymptotics method (asymptotics in distributions) and the semiclassical approximation method. It also explains a hidden dynamic geometry that arises when using these methods.

Three other papers discuss applications of asymptotic methods to the construction of wave-type solutions of nonlinear PDE's, to the theory of semiclassical approximation (in particular, the Whitham method) for nonlinear second-order ordinary differential equations, and to the study of the Schrödinger type equations whose potential wells are sufficiently shallow that the discrete spectrum contains precisely one point.

All the papers contain detailed references and are oriented not only to specialists in asymptotic methods but also to a wider audience of researchers and graduate students working in partial differential equations and mathematical physics.


Graduate students and research mathematicians interested in asymptotic methods, partial differential equations, and mathematical physics.

Table of Contents

  • M. Karasev -- Quantization and intrinsic dynamics
  • V. G. Danilov, G. A. Omel'yanov, and V. M. Shelkovich -- Weak asymptotics method and interaction of nonlinear waves
  • M. V. Karasev and A. V. Pereskokov -- Global asymptotics and quantization rules for nonlinear differential equations
  • P. Zhevandrov and A. Merzon -- Asymptotics of eigenfunctions in shallow potential wells and related problems
Powered by MathJax

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia